MAUDE Adverse Event Report: ZOLL CIRCULATION AUTOPULSE RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR

ZOLL CIRCULATION AUTOPULSE RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR
Model Number MODEL 100
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported complaint of the autopulse platform displayed a user advisory (ua) 17 (max motor on time exceeded during active operation) and user advisory (ua) 18 (max take-up revolution exceeded) error messages were confirmed during archive review but not during initial functional testing.There were no device deficiencies found during the evaluation of the platform which could have caused or contributed to the reported complaint.The autopulse platform performed as intended.Visual inspection was performed and unrelated to the reported complaint found a damaged front and bottom enclosures and load plate cover, bent battery lock and damaged battery connector shroud, likely due to normal wear and tear or due to mishandling.The damaged parts need to be replaced to address the issue.Also, observed the encoder drive shaft does not rotate smoothly, exhibits binding and resistance due to a sticky clutch plate, unrelated to the reported complaint.The sticky clutch plate needs to be deburred to address the issue.The cause for the sticky clutch could be due to normal wear and tear.The autopulse platform was manufactured in april 2011 and is more than 9 years old, well beyond the expected service life of 5 years.The autopulse platform passed the initial functional testing without any fault or error.The autopulse platform passed the functional test using normal size manikin in 30:2 compression mode (for 30 minutes) & continuous compression mode (for 50 minutes) and using large resuscitation test fixture (lrtf) in 30:2 compression mode (for 30 minutes) & continuous compression mode (for 30 minutes) without any fault or error.Review of the archive data indicated a user advisory (ua) 17 and user advisory (ua) 18 errors had occurred on the last power-on of the platform ((b)(6) 2020) but not on the reported date, (b)(6) 2020, however, they were cleared by the user.The user advisory (ua) 17 error in the archive log was noted when the two batteries sn (b)(4) and sn (b)(4) were used.The possible cause could be due to the battery power has been degraded over-time.The battery was manufactured in february 2016 and the batteries have exceeded service life of three years from its date of manufacture.The customer was advised to remove the batteries from the clinical use.Per archive, there was no weight on the autopulse platform when user advisory (ua) 18 error occurred.User advisory (ua) 18 occurs when there is no patient or manikin on the autopulse platform.Both the error messages are likely attributed to unintended user error.User advisory is the clearable error message and is designed into the platform to alert the operator that autopulse has detected one of several conditions.User advisory (ua) 17 error message alerts the user that the drive motor did not reach the target compression depth within specification when used on a medium/large size stiff patient or when the battery being used has a low voltage or the lifeband is twisted.The reason the autopulse platform stops after a few compressions, it is trying to build-up to the 20% compression depth and cannot do it in the specific time frame but did not have enough power to achieve this compression rate within 0.38 seconds.The user advisory (ua) 18 is an indication that the autopulse has detected that either the patient's chest is too small while sizing the patient (take-up) or that there is no patient on the platform.The recommended actions to take for this type of user advisory are: pull up completely on the lifeband, ensure that the patient and the band are properly aligned, and press restart.If the user advisory does not clear, the patient may be too small.Waiting for customer approval for repair.
 
Event or Problem Description
During the shift check, the autopulse platform (sn (b)(4)) displayed user advisory (ua) 17 (motor on for too long during active operation) and user advisory (ua) 18 (max take-up revolution exceeded) error messages on the user control panel.No patient involvement.

Brand Name
AUTOPULSE RESUSCITATION MODEL 100
Common Device Name
CARDIAC CHEST COMPRESSOR
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose, ca
MDR Report Key10261664
Report Number3010617000-2020-00659
Device Sequence Number3485265
Product Code DRM
UDI-Device Identifier00849111000598
UDI-Public00849111000598
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 07/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 100
Device Catalogue Number8700-0730-11
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2020
Initial Report FDA Received Date07/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1